Yamabe Flow On Nilpotent Lie Groups

  • Shahroud AzamiEmail author
Original Paper


In this paper, we consider the Yamabe flow on Lie groups with left invariant metrics in particular case on the higher dimensional classical Heisenberg nilpotent Lie groups and the higher dimensional quaternion Lie groups. We construct a explicit solution of the Yamabe flow on each group. Then we investigate the some properties on these Lie groups under the Yamabe flow. At the end of paper, we study the deformation of some feature of compact nilmanifolds \(\Gamma {\setminus } N\) under the Yamabe flow, where N is a simply connected two-step nilpotent Lie group with a left invariant metric, and \(\Gamma \) is a discrete cocompact subgroup of N, in particular Heisenberg and quaternion Lie groups.


Yamabe flow Heisenberg Nilpotent 

Mathematics Subject Classification

53C44 22E25 



  1. 1.
    Azami, S.: Eigenvalues variation of the p-Laplacian under the Yamabe flow. Cogent Math. 3, 1236566 (2016)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Azami, S., Razavi, A.: Deformation of spectrum and length spectrum on some compact nilmanifolds under the Ricci flow. Eurasian Math. J. 9(1), 11–29 (2018)MathSciNetGoogle Scholar
  3. 3.
    Berndt, J., Tricerri, F., Vanhecke, L.: Generalized Heisenberg groups and Damek-Ricci harmonic spaces, Lecture Notes in Mathematics, vol. 1598, Springer-Verlag, Berlin (1995)CrossRefGoogle Scholar
  4. 4.
    Chang, D.C., Markina, I.: Anisotropic quaternion Carnot groups: geometric analysis and Green’s function. Adv. Appl. Math. 39(3), 345–394 (2007)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Chen, Y.-G., Giga, Y., Goto, S.: Uniqueness and existence of viscosity solutions of generalized mean curvature flow equations. J. Diff. Geom. 33, 749–786 (1991)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cheng, S. Y.: Eigenfunctions and eigenvalues of Laplacian, Proc. Sympos. Pure Math., 27 part 2, Differntial Geometry, (eds. S. S. Chern and R. Osserman), Amer. Math. Soc., Providence,Rhode Island, 85–193 (1975)Google Scholar
  7. 7.
    Chow, B.: Yamabe flow on locally conformal flat manifolds. Comm. Pure Appl. Math. 45, 1003–1014 (1992)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chow, B., Knopf, D.: The Ricci flow: An Introduction, Mathematical Surveys and Monographs, vol. 110, AMS (2004)Google Scholar
  9. 9.
    Eberlein, P.: Geometry of 2-step nilpotent groups with a left invariant metric. Ann. Sci. Ecole Norm. Sup. 27(4), 611–660 (1994)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Eberlein, P.: Geometry of 2-step nilpotent groups with a left invariant metric. II. Trans. Am. Soc. 343(2), 805–828 (1994)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Eberlein, P.: Left invariant geometry of Lie groups, Modern dynamical systems and applications, pp. 67–101. Cambridge UNiv. Press, Cambridge (2004)zbMATHGoogle Scholar
  12. 12.
    Eells, J., Sampson, J.H.: Harmonic mappings of Riemannian manifolds. Am. J. Math. 86(1), 109–160 (1964)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Gornet, R., Mast, M.B.: The length spectrum of Riemannian two-step nilmanifolds. Ann. Sci. de l’É.N.S. 4(2), 181–209 (2000)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Gornet, R., Mao, Y.: Geodesic conjugacies of two-step nilmanifolds. Mich. Math. J. 45, 451–481 (1998)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Gordon, C., Mao, Y.: Comparisons of Laplace spectra, length spectra and geodesic flows of some Riemannian manifolds. Math. Res. Lett. 1, 677–688 (1994)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Gordon, C.S., Wilson, E.N.: The spectrum of the Laplacian on Riemannian–Heisenberg manifolds. Mich. Math. J. 33, 253–332 (1986)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Hamilton, R. S.: Lectures on geometric flows, Hawaii (1989) (unpublished) Google Scholar
  18. 18.
    Headrick, M., Wiseman, T.: Ricci Flow and Black Holes. Class. Quantum. Grav. 23, 6683–6707 (2006)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Jang, C., Lee, T., Park, K.: Conjugate loci of \(2\)-step nilpotent Lie groups satisfying \(J_{z}^{2}=\langle Sz, z \rangle A\). J. Korean Math. Soc. 45(6), 1705–1723 (2008)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kaplan, A.: Riemannian manifolds attached to Clifford modules. Geom. Dedicata. 11, 127–136 (1981)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Miron, R., Anastasiei, M.: Vector Bundles and Lagrange Spaces with Applications to Relativity ,(Geometry Balkan Press, Bukharest, 1997); translation from Romanian of (Editura Academiei Romane, 1987)[108]Google Scholar
  22. 22.
    Nitta, M.: Conformal Sigma models with anomalous dimensions and Ricci solitons. Mod. Phys. Lett. A 20, 577–584 (2005)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Widdows, D.: Quaternionic algebraic geometry, phd thesis, St. Annes’s college, Oxford, UK (2002)Google Scholar
  24. 24.
    Williams, M.B.: Explicit Ricci solitons on nilpotent Lie group. J. Geom. Anal. 1–26 (2011)Google Scholar
  25. 25.
    Yamabe, H.: On a deformation of Riemannian structure on compact manifolds. Osaka Math J. 12, 21–37 (1960)MathSciNetzbMATHGoogle Scholar

Copyright information

© Iranian Mathematical Society 2019

Authors and Affiliations

  1. 1.Department of Pure Mathematics, Faculty of SciencesImam Khomeini International UniversityQazvinIran

Personalised recommendations